Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 20, NWS Shreveport, LA

February 26, 2009Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 2009, 9:47 PM CST for Howard County, Sevier County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 9:47 PM CST (03:47 UTC)
Expired
Feb 26, 2009, 10:30 PM CST
In force
43 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 6:12 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 8:45 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 26, 8:45 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CST THU FEB 26 2009

.DISCUSSION...

LATEST SFC ANALYSIS SHOWS COLD FRONT MOVING SOUTH INTO OK...NEARING
A DRYLINE EXTENDING FROM KFSM-KLUD-KJCT.  AHEAD OF THESE
FEATURES...40KT LLJ HAS KICKED IN...AS PER KSHV VWP.  CONVECTION IS
ALREADY FORMING ALONG THE DRYLINE...W/LARGE HAIL BEING THE MAIN
RESULT SO FAR.  00Z KSHV RAOB ANALYSIS SHOWS VERY STEEP MID-LEVEL
LRS...AND DEEP-LAYER SHEAR FAVORABLE FOR HAIL.  HOWEVER...STORMS ARE
STRUGGLING INTO A VERY CAPPED AMS...SO WE/LL LEAVE MENTION OF SEVERE
OUT OF THE GRIDS.  WE/LL DO A QUICK UPDATE TO TWEAK GRIDS TO MESH
W/CURRENT OBS...AND MAYBE INCREASE POPS A BIT UP NORTH.  UPDATES OUT
SHORTLY.

&&

.AVIATION...

MOST CIGS BETWEEN 4 AND 5 KFT WITH SKC ABOVE. SFC WINDS SOUTH TO
SOUTHEAST AROUND 10 KTS. EXPECT MVFR CIGS TO PERSIST THROUGH
27/16Z...AS SOUTHERLY LOW LEVEL WINDS CONTINUE TO BRING MOISTURE
NORTHWARD FROM THE GULF.  SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS MAY RESTRICT VSBYS AND LOWER CIGS NORTHERN AREAS...AND
AFTER 12Z AREA WIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  72  49  57  33 /  20  50  40  10   0
MLU  63  71  48  55  32 /  20  60  60  20   0
DEQ  58  63  43  54  22 /  50  50  40  10   0
TXK  61  65  44  55  30 /  50  50  40  10   0
ELD  60  66  46  55  29 /  50  60  60  20   0
TYR  62  72  47  59  29 /   0  30  30  10   0
GGG  62  72  48  60  28 /  20  30  30  10   0
LFK  63  78  51  60  32 /   0  20  30  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

44/44
Hazardous weather outlook, Feb 26, 12:03 PM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 PM CST THU FEB 26 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1203 PM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND FOR NORTHWEST AND NORTH
CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE FOUR
STATE REGION ON FRIDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS
FRIDAY...FOR THE EAST HALF OF THE FOUR STATE AREA INCLUDING SOUTH
ARKANSAS AND NORTH LOUISIANA...WITH THE MAIN THREAT BEING LARGE HAIL.
THE MOST FAVORABLE TIME FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT
WILL BE DURING THE LATE AFTERNOON TO EVENING HOURS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
HOWEVER ON FRIDAY...THERE IS A SLIM POSSIBILITY THAT SPOTTERS WILL BE
ACTIVATED IN SOUTH ARKANSAS AND NORTH LOUISIANA.

03

In the hours before

Special weather statement, Feb 26, 8:28 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CST THU FEB 26 2009

OKZ077-270315-
MCCURTAIN-
828 PM CST THU FEB 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 915 PM CST...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BROKEN BOW AND IDABEL...

AT 825 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
OCTAVIA TO OLETA...OR ALONG A LINE EXTENDING FROM 24 MILES WEST OF
MENA TO 16 MILES NORTHEAST OF HUGO...MOVING EAST AT 54 MPH.

HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.  IF
THESE STORMS INTENSIFY...SEVERE THUNDERSTORM WARNINGS MAY BE
REQUIRED.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 9:08 PM CSTSevere Thunderstorm WarningSHVRed River52 min
Feb 26, 9:55 PM CSTSevere Thunderstorm WarningSHVRed River35 min
Feb 26, 10:40 PM CSTSevere Thunderstorm WarningSHVRed River50 min
Feb 26, 10:02 PM CSTSevere Thunderstorm WarningSHVLittle River, Sevier28 min
Feb 26, 10:12 PM CSTSevere Thunderstorm WarningSHVHoward33 min
Feb 26, 10:42 PM CSTSevere Thunderstorm WarningSHVHoward33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.